Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online
Ask a Dentist   »  

Getting infection in the teeth. Taking flagyl. Is tooth abscess serious problem?

User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 666 Questions
I am getting infection often in the teeth where I had root canal(laser)treatment twice.The dentist prescribed Flagyl(400 mg) for 3days(3 times).Then also it comes back again.Is the dosage correct?do I need to take it for more days.Doctors in India don't care about pain or infection,they just give medicines for namesake reasons& they let us suffer.Can u help me?Is tooth abscess serious problem?
Posted Wed, 9 Jan 2013 in Dental Health
Answered by Dr. Neha Sumra 1 hour later

Thanks for writing in.

As you said you have got an infection in root canal treated tooth, if you will provide me some information, I will be in a better position to guide you.

1. Do you have any symptom among these-pain, swelling, pus or bleeding?
If it's there then its a case of RCT failure & requires re-treatment by an endodontist.

2. Did you go for capping after root canal treatment of that tooth?
If it occurs after capping then it might be due to some high point & needs balancing.

3. Do you have recent x-ray of the same tooth? If yes, please upload the x-ray by clicking on the upload your reports in the right side.
I will suggest you to visit your dentist again and get the clinical examination done. An x-ray of related teeth region is in order.

Regarding medicine you may switch on penicillin group of antibiotic after consulting your dentist.

Hope this helps. If you have further any query feel free to ask, I will be happy to help you.

Take Care
Dr. Neha Sumra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor